Ask a doctor

Will Accolate Affect Radiesse Result?

I'm considering having a non-surgical rhinoplasty (Radiesse injection) either 2 days before breast augmentation surgery or 1 week after surgery. After breast augmentation surgery, I'm instructed to take Accolate for 3 months to prevent capsular contracture. Will Accolate affect the result of Radiesse-injected nose job? Will Accolate make Radiesse go away faster? Thank you.

Doctor Answers (2)

Radiesse Injections Not Affected by Accolate

+1

Hi Rita,

Accolate treatment should not affect your Radiesse injections.  Follow your surgeon's adice and all should go well for you. 

Good luck and be well.

Dr. P


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Accolate should not affect Radiesse result

+1

ACCOLATE (zafirlukast) is an Asthma medication which should NOT affect your Radiesse result.

The LARGER question should be is Accolate a safe / proven way to prevent capsular contracture.

The original use of Accolate in this off label way was based on a short report from Hawaii that connected without proving a softening of capsules with the use of Accolate. Subsequent larger studies failed to reach the same conclusions.

Worse yet, there is a subsection of people who have UNPREDICTABLE reactions to Accolate resulting in liver damage and in death.

" The following hepatic events (which have occurred predominantly in females) have been reported from postmarketing adverse event surveillance of patients who have received the recommended dose of ACCOLATE (40 mg/day): cases of symptomatic hepatitis (with or without hyperbilirubinemia) without other attributable cause; and rarely, hyperbilirubinemia without other elevated liver function tests. In most, but not all postmarketing reports, the patient's symptoms abated and the liver enzymes returned to normal or near normal after stopping ACCOLATE. In rare cases, patients have presented with fulminant hepatitis or progressed to hepatic failure, liver transplantation and death

Hypersensitivity reactions, including urticaria, angioedema and rashes, with or without blistering, have been reported in association with ACCOLATE therapy. Additionally, there have been reports of patients experiencing agranulocytosis, bleeding, bruising, or edema, arthralgia, myalgia, insomnia, malaise, and pruritus in association with ACCOLATE therapy..."

Worse yet, Accolate thins your blood (prolongs PT) which may lead to increased bleeding if it is used before surgery.

Myself and other Plastic surgeons stopped using Accolate for these reasons. You may want to look into this carefully.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 59 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.